Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A topology on quantum logics


Authors: Sylvia Pulmannová and Zdena Riečanová
Journal: Proc. Amer. Math. Soc. 106 (1989), 891-897
MSC: Primary 81B10; Secondary 06C15, 54A99
DOI: https://doi.org/10.1090/S0002-9939-1989-0967488-4
MathSciNet review: 967488
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A uniform topology $ {\tau _M}$ induced by a set $ M$ of finite measures on a quantum logic $ L$ is studied. If $ m$ is a valuation on $ L$, the topology $ {\tau _m}$ induced by $ \{ m\} $ is equivalent to the topology induced by the pseudometric $ \rho (a,b) = m(a\Delta b)$. If the set $ M$ of measures is large enough, the topology $ {\tau _M}$ reflects in some sense the structure of $ L$: if $ L$ is a continuous geometry and the measures are totally additive, $ {\tau _M}$ is weaker than the order topology $ {\tau _o}$ on $ L$. If $ L$ is atomic, $ {\tau _M}$ is stronger than $ {\tau _o}$. On a separable Hilbert space logic, $ {\tau _M}$ coincides with the discrete topology. Some cases are found in which $ {\tau _M} = {\tau _o}$.


References [Enhancements On Off] (What's this?)

  • [1] L. Beran, Orthomodular lattices, Academia-Reidel P.C., Dordrecht, Holland 1984. MR 784029 (86m:06015b)
  • [2] G. Birkhoff, Lattice theory (Russian translation: Teorija rešetok), Moscow, "NAUKA", 1984. MR 751233 (85e:06001)
  • [3] G. Kalmbach, Orthomodular lattices, Academic Press, London 1983. MR 716496 (85f:06012)
  • [4] V. Palko, Topologies on quantum logics induced by measures, Math. Slovaca, to appear. MR 1018259 (90i:03071)
  • [5] Z. Riečanová, Topology in a quantum logic induced by a measure, Proceedings of the Conf. "Topology and Measure V", Wissenschaftliche Beitrage der EMA-Univesität Greifswald DDR, Greifswald 1988. MR 1029570 (91b:81015)
  • [6] T. A. Sarymsakov, S. A. Ajupov, Z. Chadžijev, and V. J. čilin, Uporiadočennije algebry, Taškent, "FAN" 1983.
  • [7] V. S. Varadarajan, Geometry of quantum theory, Springer-Verlag, New York 1985. MR 805158 (87a:81009)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 81B10, 06C15, 54A99

Retrieve articles in all journals with MSC: 81B10, 06C15, 54A99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0967488-4
Keywords: Orthomodular lattice, quantum logic, uniform topology generated by measures
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society